Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Spherical functions and conformal densities
on spherically symmetric $CAT(-1)$-spaces


Authors: Michel Coornaert and Athanase Papadopoulos
Journal: Trans. Amer. Math. Soc. 351 (1999), 2745-2762
MSC (1991): Primary 53C35
DOI: https://doi.org/10.1090/S0002-9947-99-02155-8
Published electronically: February 5, 1999
MathSciNet review: 1466945
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $X$ be a $CAT(-1)$-space which is spherically symmetric around some point $x_{0}\in X$ and whose boundary has finite positive $s-$dimensional Hausdorff measure. Let $\mu =(\mu _{x})_{x\in X}$ be a conformal density of dimension $d>s/2$ on $\partial X$. We prove that $\mu _{x_{0}}$ is a weak limit of measures supported on spheres centered at $x_{0}$. These measures are expressed in terms of the total mass function of $\mu $ and of the $d-$dimensional spherical function on $X$. In particular, this result proves that $\mu $ is entirely determined by its dimension and its total mass function. The results of this paper apply in particular for symmetric spaces of rank one and semi-homogeneous trees.


References [Enhancements On Off] (What's this?)

  • [Bou] M. Bourdon, Actions quasi-convexes d'un groupe hyperbolique, flot géodésique, Thèse, Université de Paris-Sud, centre d'Orsay, (1993).
  • [Coo] M. Coornaert, Mesures de Patterson-Sullivan sur le bord d'un espace hyperbolique au sens de Gromov, Pacific Journal of Mathematics, 159, No. 2, 241-270 (1993). MR 94m:57075
  • [CDP] M. Coornaert, T. Delzant, A. Papadopoulos, ``Géométrie et théorie des groupes", Lecture Notes in Mathematics, vol. 1441, Springer-Verlag (1990). MR 92f:57003
  • [CP1] M. Coornaert and A. Papadopoulos, Positive $p$ eigenfunctions of the Laplacian and conformal densities on homogeneous trees, J. London Math. Soc. (2) 55 (1997) no. 3, 609-624. MR 98j:58089
  • [CP2] M. Coornaert and A. Papadopoulos, Sur une formule de transformation pour les densités conformes au bord des $CAT(-1)$-espaces, C. R. Acad. Sci. Paris Sér. I Math. 320 (1995), no. 10, 1231-1236. MR 96f:58088
  • [Fal] K. Falconer, Fractal geometry, Mathematical Foundations and Applications, J. Wiley & Sons Ltd. (1990). MR 92j:28008
  • [Gr] M. Gromov, ``Hyperbolic groups", MSRI Publications 8, p. 75-263, Springer Verlag (1987). MR 89e:20070
  • [Hel] S. Helgason, ``Groups and geometric analysis ", Academic Press, (1984). MR 86c:22017
  • [Lyo] R. Lyons, Random walks and percolation on trees, Annals of probability, vol. 18 No. 3, p. 931-958 (1990). MR 91i:60179
  • [Mit] J. Mitchell, Carnot-Carathéodory metrics, J. Differential Geometry, 21, p. 35-45 (1985). MR 87d:53086
  • [Pan] P. Pansu, Dimension conforme et sphère à l'infini des variétés à courbure négative, Annales Acad. Scient. Fennicae, Series A. I. Mathematica, vol. 14, p. 177-212 (1989). MR 90k:53079
  • [Sul1] D. Sullivan, The density at infinity of a discrete group of hyperbolic motions, Publ. Math. IHES 50, 171-202 (1979). MR 81b:58031
  • [Sul2] D. Sullivan, Discrete conformal groups and measurable dynamics, Bull. Amer. Math. Soc. (N.S.) 6, 57-73 (1982). MR 83c:58066
  • [Sul3] D. Sullivan, Related aspects of positivity in Riemannian manifolds, J. Diff. Geom. 25, 327-351 (1987). MR 88d:58132

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 53C35

Retrieve articles in all journals with MSC (1991): 53C35


Additional Information

Michel Coornaert
Affiliation: Institut de Recherche Mathématique Avancée, Université Louis Pasteur et CNRS, 7, rue René Descartes, 67084 Strasbourg Cedex France
Email: coornaert@math.u-strasbg.fr

Athanase Papadopoulos
Affiliation: Institut de Recherche Mathématique Avancée, Université Louis Pasteur et CNRS, 7, rue René Descartes, 67084 Strasbourg Cedex France
Email: papadopoulos@math.u-strasbg.fr

DOI: https://doi.org/10.1090/S0002-9947-99-02155-8
Received by editor(s): January 30, 1996
Received by editor(s) in revised form: June 12, 1997
Published electronically: February 5, 1999
Additional Notes: The second author was also supported by the Max-Planck-Institut für Mathematik (Bonn)
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society